Alert archive / Louisiana / Coastal Flood Warnings in 2021

Coastal Flood Warning 2, NWS Lake Charles, LA

May 2, 2021Cameron Parish, Louisiana

NWS Lake Charles, LA issued this coastal flood warning at May 2, 2021, 8:22 AM CDT for Cameron Parish, Louisiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2021, 8:22 AM CDT (13:22 UTC)
Expired
May 2, 2021, 1:41 PM CDT
In force
5 hr
Issued by
NWS Lake Charles, LA

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 31 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

681 
WHUS44 KLCH 021322
CFWLCH

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Lake Charles LA
822 AM CDT Sun May 2 2021

LAZ073-TXZ215-022100-
/O.UPG.KLCH.CF.Y.0005.000000T0000Z-210502T2100Z/
/O.NEW.KLCH.CF.W.0002.210502T1322Z-210502T2100Z/
West Cameron-Jefferson-
822 AM CDT Sun May 2 2021

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Significant coastal flooding.

* WHERE...In Louisiana, West Cameron Parish. In Texas, Jefferson 
  County.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Numerous roads may be closed. Low lying property 
  including homes, businesses, and some critical infrastructure 
  will be inundated. Some shoreline erosion will occur.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take the necessary actions to protect flood-prone property. If
travel is required, do not drive around barricades or through
water of unknown depth.

&&

$$

LAZ074-022100-
/O.NEW.KLCH.CF.W.0002.210502T1322Z-210502T2100Z/
East Cameron-
822 AM CDT Sun May 2 2021

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Significant coastal flooding.

* WHERE...East Cameron Parish.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Numerous roads may be closed. Low lying property 
  including homes, businesses, and some critical infrastructure 
  will be inundated. Some shoreline erosion will occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take the necessary actions to protect flood-prone property. If
travel is required, do not drive around barricades or through
water of unknown depth.

&&

$$

LAZ041-022100-
/O.EXA.KLCH.CF.Y.0005.000000T0000Z-210502T2100Z/
Calcasieu-
822 AM CDT Sun May 2 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Minor coastal flooding.

* WHERE...Calcasieu Parish.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

TXZ216-022100-
/O.CON.KLCH.CF.Y.0005.000000T0000Z-210502T2100Z/
Orange-
822 AM CDT Sun May 2 2021

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Minor coastal flooding.

* WHERE...Orange County.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lch
1 follow-up statement
275 
WHUS44 KLCH 021841
CFWLCH

Coastal Hazard Message
National Weather Service Lake Charles LA
141 PM CDT Sun May 2 2021

LAZ073-074-TXZ215-030400-
/O.CAN.KLCH.CF.W.0002.000000T0000Z-210502T2100Z/
/O.EXB.KLCH.CF.Y.0005.000000T0000Z-210503T2100Z/
West Cameron-East Cameron-Jefferson-
141 PM CDT Sun May 2 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM CDT MONDAY...
...COASTAL FLOOD WARNING IS CANCELLED...

* WHAT...Minor coastal flooding.

* WHERE...In Louisiana, West Cameron and East Cameron Counties. 
  In Texas, Jefferson County.

* WHEN...Until 4 PM CDT Monday.

* IMPACTS...Flooding of lots, parks, and roads with only isolated
  road closures expected during times of high tide. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

LAZ052>055-030400-
/O.EXB.KLCH.CF.Y.0005.000000T0000Z-210503T2100Z/
Vermilion-Iberia-St. Mary-Lower St. Martin-
141 PM CDT Sun May 2 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM CDT MONDAY...

* WHAT...Minor coastal flooding.

* WHERE...Vermilion, Iberia, St. Mary and Lower St. Martin 
  Counties.

* WHEN...Until 4 PM CDT Monday.

* IMPACTS...Flooding of lots, parks, and roads with only isolated
  road closures expected during times of high tide. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

LAZ041-TXZ216-030400-
/O.EXT.KLCH.CF.Y.0005.000000T0000Z-210503T2100Z/
Calcasieu-Orange-
141 PM CDT Sun May 2 2021

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 4 PM CDT MONDAY...

* WHAT...Minor coastal flooding.

* WHERE...Orange County.

* WHEN...Until 4 PM CDT Monday.

* IMPACTS...Flooding of lots, parks, and roads with only isolated
  road closures expected during times of high tide. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lch

What forecasters said that day

The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this coastal flood warning went out at May 2, 6:51 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 2, 6:51 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
651 AM CDT Sun May 2 2021

.DISCUSSION...
12Z 02MAY21 TAFs

&&

.AVIATION...
Currently a warm front is moving north through the area along with
an upper level disturbance out to our west currently reaching the
fringe of our south eastern counties. VCTS and TSRA is expected
to taper off by the afternoon, leaving the area with gusty south
southwesterly winds. A mix of different categories can be
expected, especially through late morning into the afternoon
period, however it will generally be MVFR with a little
improvement to VFR. Tonight will be relatively quiet with lowering
CIGS and possibly reduced VIS over the southern Acadiana
terminals.

&&

.PREV DISCUSSION... /issued 405 AM CDT Sun May 2 2021/

SHORT TERM [Today through Monday Night]...

Shortwave trough ejecting to the NE through east TX this morning.
Associated warm frontal boundary draped from the lower Atchafalaya
Basin into east TX working onshore, with a quicker surge in SE TX.
Ample PVA downstream of the trough in combination with the warm
front is resulting in widespread showers and a few thunderstorms.
Low level moist/warm advection should lead to a bit more
destabilization as the warm front pushes in, and with modest low and
deep layer shear, will continue to monitor the potential for a few
strong to severe storms moving further into Sunday. Given fairly
meager lapse rates, primarily would be anticipating wind/spin-up
tornado threat. Rain has also so far been held in check with a lack
of deeper convection with rainfall rates generally around 1-2" per
hour and decent motion. That said, with the expectation of an
uptick in convection amidst continued PVA and probable
destabilization, a flooding rain threat will be maintained,
especially in any repeat/training bands. A somewhat more persistent
band is noted over lower Acadiana that will need to be monitored
in that regard. For now, opting to continue the current Flash
Flood Watch as is. Threat will be maintained for a bit moving into
the day Sunday, with activity gradually shifting east and
northeast before decreasing in coverage as forcing from the
shortwave departs the region.

With no cold FROPA, warm moist southerly surface flow will persist
after precipitation comes to an end on Sunday. As such, temps remain
well above seasonal normal, rising into the mid 80s to around 90 on
Monday. Could see a few diurnal showers/storms over portions of
Lower Acadiana, but expecting the bulk of the region to remain dry.
By Monday night, next shortwave/trough/front will approach from the
northwest, with PoPs beginning to increase in SE TX and central LA
after midnight.

50

LONG TERM [Tuesday through Sunday]...

The next storm system exiting the Rockies at the start of the period
will help push a cold front into the forecast area first thing
Tuesday morning, gradually crossing the area over the course of the
day before slowing as it moves into the sern zones as it begins to
parallel the flow aloft. As good moisture return is progged ahead of
the front, with forecast soundings indicating PWAT values around 2
inches over a good portion of the area, the front will be
preceded/accompanied by widespread showers and scattered
thunderstorms. Forecast soundings also show SB CAPES exceeding 3K in
spots while lapse rates aloft exceed 7.0 C/km, thus some of the
storms could be on the strong side prior to frontal passage. Back to
the excessive moisture...sounding climatology for early May shows
those PWATs exceeding the 90% moving average for the date and given
the potential for efficient rainmakers with this next system, areas
of heavy rainfall look likely.

Given the slowing nature of the front, showers and few storms will
linger over the sern zones through Tuesday night and even into
Wednesday before the next shortwave aloft finally gives the front a
shove swd into the Gulf to help cutoff the rainfall. At that point,
the combo of nwrly flow aloft and sfc high pressure building over
the region provides for dry and rather seasonal conditions through
the remainder of the week and into next weekend.

25

MARINE...
Upper level disturbance will result and showers and thunderstorms
through the afternoon on Sunday. With no cold frontal passage with
this system, moderate southerly winds will persist into the start
of the week. By Tuesday/Wednesday, the next system moves through
with another round of rain and thunderstorms. Offshore flow
develops by mid Wednesday behind this system and persists
thereafter.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  81  71  89  72 /  80   0  10  10
LCH  80  73  87  74 /  70   0  10  10
LFT  80  73  87  74 /  90  10  10  10
BPT  81  71  86  74 /  50   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until noon CDT today for LAZ030>033-041>045-
     052>055-073-074.

     Coastal Flood Advisory until 4 PM CDT this afternoon for LAZ073.

TX...Flash Flood Watch until noon CDT today for TXZ201-215-216-261-
     262.

     Coastal Flood Advisory until 4 PM CDT this afternoon for TXZ215-
     216.

GM...Small Craft Advisory until noon CDT today for GMZ450-452-455-470-
     472-475.

     Small Craft Exercise Caution until noon CDT today for GMZ430-432-
     435.

&&

AVIATION...87
Hazardous weather outlook, May 2, 4:17 AM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
417 AM CDT Sun May 2 2021

LAZ030>033-041>045-052>055-074-TXZ201-261-262-030930-
Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis-
Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-East Cameron-Hardin-Southern Jasper-Southern Newton-
417 AM CDT Sun May 2 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

An upper level disturbance moving through the region will result
in storms capable of heavy rainfall in short periods of time, as
well as the potential for repeat or training storms. In general,
expect around 1 to 3 inches of total rain, with locally higher
amounts to 6 inches or so possible. Additionally, a few storms may
become strong to severe with damaging wind gusts and isolated
tornadoes possible. Activity will begin to taper off from late
morning through the afternoon hours on Sunday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another cold front will pass through the region Tuesday into
Wednesday. While too early to pinpoint exact details, another round
of moderate rain may be possible during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ073-TXZ215-216-030930-
West Cameron-Jefferson-Orange-
417 AM CDT Sun May 2 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY...

This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

An upper level disturbance moving through the region will result
in storms capable of heavy rainfall in short periods of time, as
well as the potential for repeat or training storms. In general,
expect around 1 to 3 inches of total rain, with locally higher
amounts to 6 inches or so possible. Rainfall is expected to begin to
taper off late Sunday morning through early Sunday afternoon.

Strong onshore flow will result in the potential for minor coastal
flooding, primarily during high tide.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another cold front will pass through the region Tuesday into
Wednesday. While too early to pinpoint exact details, another round
of moderate rain may be possible during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LAZ027>029-TXZ180-259-260-030930-
Vernon-Rapides-Avoyelles-Tyler-Northern Jasper-Northern Newton-
417 AM CDT Sun May 2 2021

This Hazardous Weather Outlook is for central Louisiana, west
central Louisiana and southeast Texas.

.DAY ONE...Today and tonight.

Scattered to widespread showers and thunderstorms will result in
periods of heavy rainfall. Additionally, a few stronger thunderstorms
will be possible. Activity will begin to taper off from late morning
through the afternoon hours on Sunday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another cold front will pass through the region Tuesday into
Wednesday. While too early to pinpoint exact details, another round
of moderate rain may be possible during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-030930-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
417 AM CDT Sun May 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A cold front will pass through the region Tuesday into Wednesday,
bringing showers and thunderstorms with it.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-030930-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
417 AM CDT Sun May 2 2021

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Moderate onshore flow will result in choppy waters in the inland
lakes and bays, and mariners should exercise caution while
navigating.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A cold front will pass through the region Tuesday into Wednesday,
bringing showers and thunderstorms with it.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:39 PM CDTSmall Craft AdvisoryLCH20 hr
May 2, 2:45 AM CDTSpecial Marine WarningLCH60 min
May 2, 3:00 AM CDTSpecial Marine WarningLCH60 min
May 2, 3:22 AM CDTCoastal Flood AdvisoryLCHCameron, Saint Martin37 hr
May 2, 6:07 AM CDTRiver Flood WarningLCHLafayette, Saint Martin, Vermilion25 hr
May 2, 8:05 AM CDTRiver Flood WarningLCHCalcasieu4 days
May 2, 8:05 AM CDTRiver Flood WarningLCHAllen, Beauregard3 days
May 2, 5:19 PM CDTSpecial Marine WarningLCH41 min
May 2, 6:00 PM CDTSpecial Marine WarningLCH45 min

Nearby

Coastal Flood Warnings in Louisiana, 2021Coastal Flood Warnings in Texas, 2021Every coastal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.